Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Children got rashes in 2006. Adults, 1998-on Lindy Star

Posted by bruce alan on December 19, 2008, at 15:45:07

In reply to Re: Provigil alone?, posted by Lindy Star on December 19, 2008, at 11:46:32


Wishful thinking is hard to overcome, particularly where it arises when a drug, while unsafe and potentially fatal, is still so helpful. Although Provigil was released 10 years ago, its maker, Cephalon, did not conduct tests for children until 2006. It was an outrage, because Cephalon had learned not long after it released Provigil 8 years before that Provigil held a risk for its users, although a relatively small one, of severe illness and fatality, from a half-dozen or so conditions, most associated with hypersensitivity reactions. Hypersensitivity reactions are essentially supercharged allergic reactions. What makes Provigil so dangerous for some people is that the underlying chemical characteristic of Provigil which is thought to be responsible for its ability to keep people awake, is a histaminic response. In other words, Provigil is a histamine, a supercharged version of the histamines that cause amn of us to need ANTI-histamines to avoid stuffy, runny noses and worse. The hypersensitivity reactions which Provigil causes has been known about and documented in the medical journals long before children were first tested in 2006. Indeed, the past history of Provigil with adults was the main reason there was so much alarm in the FDA committee when they learned that a child had suffered such a reaction, in the form of SJS, during the FDA-required trials.
Please believe me when I say that it gives me no pleasure to provide this information. I myself obtained considerable relief from using Provigil prior to my attack of hypotension, which set off the chain reaction of organ failures which nearly killed me. It was SO helpful to me that, even after expereincing what I had experienced and learned what I had learned, I decided to try one of the few tablets of Provigil which I still had. That very night, around midnight, I began feeling strange and had difficulty balancing when I walked. Usint the automatic blood pressure machine I had bought following my hospital stay, I measured my blood pressure. Having been able to lower my pressure with blood pressure medical my norm was arout 125/75. When I took my pressure that night, it was, and I am not making this up, 80/52. It was late and I should have gone to the ER, but I was so tired that I went to bed, elevating my legs with pillows. I was lucky enough to wake up again, with a blood pressure that was still low for me, 100/61, but I will never take Provigil again. Never!

I do not know you or your history, meaning I can only speak in generalities. But generalities are called for, as is great caution in the use of Provigil, now that the notion has begun to gel amongst researchers that Provigil ( modafinil ) is almost surely not as safe as it has been made out to be. Moreover, the risks which Provigil apparently present, at least for new Provigil users within their first 6 months of modafinil therapy, are risks of great bodily harm and yes, death -- quite sudden death. The tipping point will eventually come, as it did with Vioxx, as more deaths are tallied than the FDA can continue to stomach in silence. And if you doubt what I say, then I would say that Cephalon's damage control people have done their job well. There is one solid unavoidable aspect about the FDA's concern about Provigil that I doubt that any more than 1 out of 1000 persons who are taking Provigil or are about to know about. But let me ask you -- are you aware that in 2006, Cephalon brought Provigil before the FDA to ask the FDA's permission to add ADHD to the current conditions for which Provigil is FDA approved. Cephalon emerged from its hearing before the FDA's commitee, utterly stunned. The following day Cephalon's stock took a nose dive. The committee had found, essentially, that Provigil was simply too dangerous for it to be cut loose for increased use by the much larger pool of potential customers/patients which comprises the ADHD community. But you say, how could that be? I would have heard that! The answer is that you certainly would have heard about it if Cephalon had not camouflaged it from mention by the media by giving Provigil an alias: they called it "Sparlon" for the purposes of the testing they conducted. And when "Sparlon" was not approved for use due to strong safety concerns by an FDA committee voting 11 to 1 to deny release of "Sparlon", that stealth name they had given to modafinil, but not the modafinil (Provigil) itself was put to rest.
My belief is that if you have been taking Provigil for 6 or more months already, you are probably not at risk for the horrific skin rashes found to have been brought on by Provigil. Rashs so severe that when they manifest themselves as Stevens-Johnson Syndrome, (SJS), its victims take on the look of a third-degree burn patient and are often cared for in hospital burn units. But if you've stopped taking Provigil and are contemplating returning to it, spare yourself the risk of a savage drug hypersensitivity, the death toll for which has hardly been accounted for.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bruce alan thread:868346
URL: http://www.dr-bob.org/babble/20081214/msgs/869677.html